Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


life expectency
Sep 14, 2003

dr david wohl

iam the same person from india .

thank you for your reply .

i didnot mention my age .

iam 42 yearsold male .

doctor because of my age the expectency of 20 years will come down or will remain same .

doctor iam so much worried because of the burdens i have like young kids whom ihave take care .

doctor is this 20 years i will be healthy or will have many side effects and will be bed ridden like a patient .

of course i will take all the precautions and meds without fail .

doctor given my cd4 and vl will ibe healthy the first 10 years and continue doing my work .

doctor unless i go to work 60hours aweek and 6days aweek i will not able to keep both the ends meet .

thats why iam requesting doctors on the body with type of question . iam feeling everyday so anxious and worried and assuming all kind of problems of side effects and may die inthe next few years . please help me with a detailed reply .

i will be very thank full to you . please help me .

Response from Dr. Wohl

Hello-

If I recall, your CD4 cell count is around 400 and your viral load 130,000. I can understand your anxiety given your recent diagnosis of HIV infection.

A major challenge for many people with HIV is getting access to HIV medications. It sounds as if you expect to be able to obtain HIV therapies when you may need them.

In general, despite the impression this and other sites may give, most people do not develop major side effects from HIV medications. Severe body shape changes and such do NOT occur in the majority of persons taking these medications.

At this point your CD4 cell count is still relatively high. If possible it should be checked again after about 4 months. When it drops below 300 or so, many physicians would recommend the initiation of HIV therapy.

Again, most taking these drugs do great. They work, parent, play, eat and live without misery. If problems do arise, changes in the medication can often help. Although I appreciate that the options may be more limited in India.

Lastly, I think your attitude toward the medication will be a factor in how well you tolerate these drugs. If you are terrified of the therapies I believe you will be more likely to develop the very side effects you fear. While it is difficult and the unknown can be scary, try to maintain hope and you will probably do fine.

DW



Previous
Thanks
Next
Any good news?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement